Rocky Mountain Journal of Mathematics

On the rationality of Poincaré series of Gorenstein algebras via Macaulay's correspondence

Gianfranco Casnati, Joachim Jelisiejew, and Roberto Notari

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $A$ be a local Artinian Gorenstein algebra with maximal ideal $\fM $, \[P_A(z) := \sum _{p=0}^{\infty } (\tor _p^A(k,k))z^p \] its Poicar\'{e} series. We prove that $P_A(z)$ is rational if either $\dim _k({\fM ^2/\fM ^3}) \leq 4 $ and $ \dim _k(A) \leq 16,$ or there exist $m\leq 4$ and $c$ such that the Hilbert function $H_A(n)$ of $A$ is equal to $ m$ for $n\in [2,c]$ and equal to $1$ for $n =c+1$. The results are obtained due to a decomposition of the apolar ideal $\Ann (F)$ when $F=G+H$ and $G$ and $H$ belong to polynomial rings in different variables.

Article information

Rocky Mountain J. Math., Volume 46, Number 2 (2016), 413-433.

First available in Project Euclid: 26 July 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13D40: Hilbert-Samuel and Hilbert-Kunz functions; Poincaré series
Secondary: 13H10: Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.) [See also 14M05]

Artinian Gorenstein local algebra rational Poincaré series


Casnati, Gianfranco; Jelisiejew, Joachim; Notari, Roberto. On the rationality of Poincaré series of Gorenstein algebras via Macaulay's correspondence. Rocky Mountain J. Math. 46 (2016), no. 2, 413--433. doi:10.1216/RMJ-2016-46-2-413.

Export citation


  • L. Avramov, A. Kustin and M. Miller, Poincaré series of modules over local rings of small embedding codepth or small linking number, J. Algebra 118 (1988), 162–204.
  • L. Avramov and G. Levin, Factoring out the socle of a Gorenstein ring, J. Algebra 55 (1978), 74–83.
  • W. Bruns and J. Herzog, Cohen-Macaulay rings, II, Cambridge University Press, Cambridge, 1998.
  • G. Casnati, J. Elias, R. Notari and M.E. Rossi, Poincaré series and deformations of Gorenstein local algebras with low socle degree, Comm. Algebra 41 (2013), 1049–1059.
  • G. Casnati and R. Notari, The Poincaré series of a local Gorenstein ring of multiplicity up to $10$ is rational, Proc. Indian Acad. Sci. Math. Sci. 119 (2009), 459–468.
  • ––––, A structure theorem for $2$-stretched Gorenstein algebras, preprint arXiv: 1312.2191 [math.AC], J. Commutative Algebra, to appear.
  • J. Elias and M.E. Rossi, Isomorphism classes of short Gorenstein local rings via Macaulay's inverse system, Trans. Amer. Math. Soc. 364 (2012), 4589–4604.
  • J. Elias and G. Valla, A family of local rings with rational Poincaré series, Proc. Amer. Math. Soc. 137 (2009), 1175–1178.
  • J. Emsalem, Géométrie des points épais, Bull. Soc. Math. France 106 (1978), 399–416.
  • R. Hartshorne, Algebraic geometry, Grad. Texts Math. 52, Springer, New York, 1977.
  • T.H. Gulliksen and G. Levin, Homology of local rings, Queen's Papers Pure Appl. Math. 20 (1969), x+192.
  • A.V. Iarrobino, Associated graded algebra of a Gorenstein Artin algebra, Mem. Amer. Math. Soc. 107 (1994), viii+115.
  • C. Jacobsson, A. Kustin and M. Miller, The Poincaré series of a codimension four Gorenstein ring is rational, J. Pure Appl. Algebra 38 (1985), 255–275.
  • J.D. Sally, The Poincaré series of stretched Cohen-Macaulay rings, Canad. J. Math. 32 (1980), 1261–1265.
  • R.P. Stanley, Combinatorics and commutative algebra, Birkhäuser, Berlin, 1983.
  • J. Tate, Homology of Noetherian rings and local rings, Illinois J. Math. 1 (1957), 14–25.
  • H. Wiebe, Über homologische Invarianten lokaler Ringe, Math. Ann. 179 (1969), 257–274.